MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the universal firm ureteral stent set was found broken when the package was opened.The device did not come in contact with the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and visual inspection of the returned device was conducted during the investigation.One open package containing universa firm ureteral stent set was received.A portion of the proximal coil was completely severed from the stent.The tether was still attached to the severed coil.The coil was severed 4.4 cm from the proximal end of the stent; a portion of the coil remained intact on the stent body.The tether was cut 4.5 cm from the knot.Under magnification, the point of separation had the appearance of being cut then pulled to separation.The proximal coil was likely cut by the braided tether during removal.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The ifu captures the failure mode of this complaint.This complaint is confirmed based on the physical evaluation of the device.Based on the provided information the root cause is related to product use or handling as the product received excessive pressure.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6617226
Report Number1820334-2017-01304
Device Sequence Number14611
Product Code FAD
UDI-Device Identifier10827002499062
UDI-Public(01)10827002499062(17)200106(10)7568884
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-626-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1